Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 42, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 17, 2016, 11:28 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2016, 11:28 AM EDT (15:28 UTC)
- Expired
- Jul 17, 2016, 10:04 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
404 WHUS73 KIWX 171528 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1128 AM EDT SUN JUL 17 2016 LMZ043-046-172330- /O.NEW.KIWX.SC.Y.0042.160717T1528Z-160718T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1128 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
583 WHUS73 KIWX 171947 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EDT SUN JUL 17 2016 LMZ043-046-180400- /O.CON.KIWX.SC.Y.0042.000000T0000Z-160718T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS GUSTING TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
888 WHUS73 KIWX 180204 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1004 PM EDT SUN JUL 17 2016 LMZ043-046-180315- /O.CAN.KIWX.SC.Y.0042.000000T0000Z-160718T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1004 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED OVERNIGHT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 10:41 AM EDT, 47 minutes earlier.
Area forecast discussion, Jul 17, 10:41 AM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1041 AM EDT SUN JUL 17 2016 .SYNOPSIS... Issued at 1033 AM EDT Sun Jul 17 2016 Scattered showers and thunderstorms will impact portions of northern indiana and far southern lower michigan into early afternoon. At least partial clearing will occur later this afternoon with additional showers and thunderstorms expected into tonight. Some of the storms late this afternoon into tonight may be severe. Late afternoon highs will reach the middle to upper 80s. && .UPDATE... Issued at 1033 AM EDT Sun Jul 17 2016 Line of showers and storms maintaining itself...now located from southern Lake Michigan into central Illinois. Dewpoints rapidly increasing along/ahead of the line into the lower 60s. Severe weather is not expected but local wind gusts to 30 mph are possible along with brief heavy rain. Still some concern how far east the line will make it so have continued with a diminishing trend but did go with sct wording as main line passes. Other concern will be amount of clearing and potential destabilization this afternoon ahead of the next area of storms expected to develop to the west. Will address that after getting this first feature out. Given these concerns will not mess with temps at this juncture. && .SHORT TERM...(Today and Tonight) Issued at 450 AM EDT Sun Jul 17 2016 Potent jetlet across Upper Plains with 50-60 kt 7-5h flow to press into western portion of Upper Great Lakes this evening along with EML extrusion. Beneath increasing/veering sfc-850 mb flow to afford efficient draw of well established isodrosothermal plume established just west of MS River. Suspect gradual split of complex with one portion relegated north of CWA across WI/MI with decay and a southward propagation of more intense convection now over srn MN/nrn IA as it favors SBCAPE pool. Lack of decent MLCAPE through mid afternoon should preclude TSRA across IWX CWA...with perhaps some isolated activity late afternoon/early evening nosing into nwrn CWA. More than likely it appears upstream focus for another complex to generate across portion of Upper MS Valley and then slide esewd through CWA beyond 00 UTC. Generally 1500-2000 j/kg MLCAPE along with approx 30 kts vertical shear values to potentially support isold strong/severe storms with wind primary risk and hail secondary. Mesoscale/storm evolution and details unclear yet with potential for some weakening with eastward extent. Raised high temps a bit today given thermal advection and periods of strong insolation supportive of diurnal plus rises. && .LONG TERM...(Monday through Saturday) Issued at 450 AM EDT Sun Jul 17 2016 By and large little change with respect to timing of TSRA chances Monday. Convective debris and/or overturning precluding strong destabilization especially across nwrn half CWA immediately in advance of frontal boundary pressing southeast to south through southern portions of the Upper Great Lakes. Strong surface based parcel destabilization across the southeast CWA to afford 3000-4000 j/kg SBCAPE...though weaker mid level flow contributing to only about 20-25 kts 0-6km bulk shear. Again low chance for isold severe with best shear/instability collocation found across Lower Great Lakes. Maintained status quo of dry mid to late week with NAM egregious Monday night spurious wave and model blend upward bleed in pops discounted. OK/AR centered mid tropospheric ridge strengthens in tandem with Northern and Canadian Plains low amplitude ridging...more likely to provide increasingly hot/humid/mid level capped environment until ridge weakens/flattens amid more progressive downstream and active upstream mid/upper flow pattern. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 645 AM EDT Sun Jul 17 2016 High pressure was over the area with mostly clear skies and light winds at the start of the TAF period. Some high clouds from upstream storms will continue to drift across northern Indiana today with winds will become south and then veering a little more to the southwest later today as an upper level system approaches. There is still much uncertainty concerning the timing and development of storms to the northwest of the area and the subsequent timing into the terminals. For now, have tried to put a little more detail at both sites with a visibility restriction introduced at South Bend. Will likely need to update this timing at both terminal sites as details become more apparent. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Fisher SYNOPSIS...Fisher SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 17, 10:01 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 AM EDT SUN JUL 17 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181415- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 1001 AM EDT SUN JUL 17 2016 /901 AM CDT SUN JUL 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOCATIONS WEST OF INTERSTATE 69 MAY BE IMPACTED BY 1 OR MORE ROUND OF STORMS THROUGH THE PERIOD. A WEAKENING LINE OF SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN AND GUSTY WINDS THROUGH EARLY AFTERNOON...WITH SEVERE WEATHER NOT EXPECTED. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS IOWA AND ILLINOIS AND MOVE EAST INTO THE AREA LATE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD CONTAIN ISOLATED WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. A FEW STORMS COULD POSSIBLY BE SEVERE, THOUGH WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HEAT INDICES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES FRIDAY AFTERNOON. THERE IS A SLIGHT CHANCE OF STORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181415- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 AM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEASTERN LAKE MICHIGAN WITH WINDS TO 30 KNOTS AND LOCALLY HIGHER WAVES THROUGH NOON EDT. A BETTER CHANCE OF STORMS IS EXPECTED LATE THIS AFTERNOON...AND MORE LIKELY OVERNIGHT. WIND GUSTS IN EXCESS OF 40 KNOTS AND LOCALLY HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING AND AGAIN FRIDAY NIGHT AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:59 AM EDT | Special Marine Warning | IWX | 91 min | |
| Jul 17, 11:35 AM EDT | Beach Hazards Statement | IWX | 11 hr |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.